Alert archive / Mississippi / Tornado Warnings in 2005

Tornado Warning 197, NWS Jackson, MS

September 24, 2005Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 24, 2005, 5:32 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2005, 5:32 PM CDT (22:32 UTC)
Expired
Sep 24, 2005, 6:00 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Little Rock radar (KLZK), 181 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 5:34 PM CDTTORNADO3 Ese Cleveland, MSTHIS TORNADO MOVE INTO BOLIVAR COUNTY JUST ESE OF CLEVELAND AND MOVED NW TO AT LEAST 4 N OF CLEVELAND. SEVERAL HOMES WERE DAMAGED ALONG WITH NUMEROUS TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 4:20 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 242233
TORJAN
MSC011-133-242300-
/O.NEW.KJAN.TO.W.0197.050924T2232Z-050924T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...SHELBY...SHAW...CLEVELAND
  CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 600 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO NEAR RENOVA...OR ABOUT NEAR CLEVELAND...MOVING NORTH AT
  35 MPH.  OTHER TORNADIC THUNDERSTORMS WERE MOVING INTO SOUTHEASTERN 
  BOLIVAR COUNTY FROM CENTRAL SUNFLOWER COUNTY.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SHELBY BY 545 PM CDT

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3353 9079 3359 9058 3412 9070 3412 9099

$$

DAB
1 follow-up statement
000 
WWUS54 KJAN 242259
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT SAT SEP 24 2005

MSC011-133-242309-
/O.EXP.KJAN.TO.W.0197.000000T0000Z-050924T2300Z/
BOLIVAR MS-SUNFLOWER MS-
559 PM CDT SAT SEP 24 2005

...THE TORNADO WARNING FOR CENTRAL SUNFLOWER AND EASTERN BOLIVAR 
COUNTIES EXPIRES AT 600 PM CDT...

STAY TUNED FOR FURTHER UPDATES.

LAT...LON 3353 9079 3359 9058 3412 9070 3412 9099

$$

DAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 24, 5:50 AM CDT, 11 hours 42 minutes earlier.

Area forecast discussion, Sep 24, 5:50 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT SAT SEP 24 2005

.DISCUSSION...
UPDATING ZONES FOR NEW TORNADO WATCH THAT IS IN EFFECT UNTIL 5 PM.

PREVIOUS DISCUSSION AT 416 AM...
RITA LANDFALL IN THE SWRN CORNER OF LA SHOULD MAKE THIS HURC SEASON
ONE FOR THE RECORDS IN THAT STATE WITH A SECOND CAT.3 IN LESS THAN A
MONTH. SO FAR THE HEAVIEST RAINS HAVE STAYED JUST SW OF OUR CWFA
WITH 2-3 INCH TOTALS NOW CREEPING INTO CATAHOULA/CONCORDIA PARISHES.
LOOK FOR THESE DROUGHT-BUSTING RAINS TO INCREASE UP THE MS RIVER WITH
ADDITIONAL 2-4 INCH AMOUNTS WORKING NWD ACROSS NERN LA/WRN MS. WILL
KEEP WIND ADVISORY IN PLACE FOR LOCATIONS GENERALLY SW OF BROOKHAVEN
TO VICKSBURG TO BASTROP AND GO WITH LAKE WIND ADVISORIES JUST ABOUT
EVERYWHERE ELSE EXCEPT IN THE EXTREME ERN COUNTIES. STRONGEST 925MB
WIND FIELDS OF 50-60KTS WORK NWD THROUGH NERN LA THROUGH MIDNIGHT AS
THEY TURN MORE FROM THE S. THESE WIND FIELDS EXPAND EWD TO I-55 LATE
TONIGHT. FLASH FLOOD WATCH ALSO KEPT AS IS HOWEVER WILL PROBABLY NEED
TO BE EXTENDED NWD FOR TONIGHT AND SUNDAY TO INCLUDE THE DELTA REGION
AS RITA MOVES NWD ALONG THE SABINE RIVER AND SLOWS.

SWRN HALF OF CWFA WILL BE UNDER THE GUN FOR TORNADOES IN THE OUTER
BANDS OF RITA AS DAYTIME HEATING GETS UNDERWAY. ALREADY SEEING STRONG
INDICATIONS OF ROTATING CELLS IN SERN LA AND THESE WILL BE HEADING
INTO SRN MS THROUGH THE MORNING HOURS. TORNADO WATCH POSTED AND WILL
LIKELY BE EXTENDED BY SPC DURING THE DAYLIGHT HOURS.

BY TONIGHT...RITA CENTER PROGGED TO APPROACH ARKLATEX REGION AND
SHOULD BE NEARLY STALLING CLOSE TO THE KSHV AREA TOWARD MORNING.
EXPECT MORE WIDESPREAD RAINS...STEADY WINDS TONIGHT WITH STILL A
TORNADO RISK FOR MAINLY WRN HALF OF CWFA. RAINFALL TOTALS ALONG AND W
OF THE MS RIVER SHOULD AVERAGE 4-8 INCHES WITH MORE LIKELY THROUGH
THE DAY SUNDAY./40/

LONG TERM...SUNDAY THROUGH FRIDAY...THIS PERIOD WILL DEPEND ON THE
INLAND PATH OF RITA. RITA WILL MOVE WEST AND NORTHWEST OF THE REGION
ON SUNDAY...WHERE LOCALLY HEAVY RAINS AND A RISK OF SEVERE WEATHER WILL
CONTINUE. IT WILL WEAKEN TO A INLAND LOW BY SUNDAY NIGHT INTO
MONDAY...WHEN IT MOVES OVER OUR CWA. THE SEVERE WEATHER RISK SHOULD
FINALLY DECREASE ON MONDAY. THE 00Z GFS HAS PRECIPITABLE WATER
DECREASING FROM THE WEST DURING THE DAY. ACCORDING TO THE GFS THE
SHORTWAVE WILL PHASE WITH A NORTHERN STREAM SHORT WAVE MOVING INTO
THE MISSISSIPPI VALLEY. THIS WILL PUSH THE RAINS OUT OF THE REGION BY
TUESDAY MORNING. THIS IS A LITTLE FASTER THAN THE PREVIOUS GFS MODEL
RUN IN MOVING THE REMANTS OF RITA OUT OF THE REGION. IT BRINGS IN THE
DRIER AIR WITH 50S SURFACE DEWPOINTS BY TUESDAY...WHICH IS TOO
FAST...WHILE THE OTHER MODELS BRING IT IN ON THURSDAY...WHICH IS MORE
REASONABLE. SO THIS MODEL WAS DISCARDED. THE NAM MODEL STILL KEEPS
RAINS MAINLY WEST OF THE AREA MONDAY THROUGH TUESDAY...BEFORE
BRINGING THE MAIN MID LEVEL TROF AND ASSOCIATED COLD FRONT INTO THE
REGION WEDNESDAY...WHILE THE EUROPEAN...NOGAPS AND CANADIAN SLOWS
THINGS DOWN AND KEEPS SOME RAIN AROUND TUESDAY INTO WEDNESDAY. THE
OTHER MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING THE MAIN UPPER
TROUGH TO THE EAST COAST BY THURSDAY OR FRIDAY...WHILE A FLAT RIDGE
DEVELOPS FROM THE WEST. WILL KEEP POPS ABOUT THE SAME AND MAKE SLIGHT
ADJUSTMENTS TO TEMPS./17/

&&

.AVIATION...
NOT A GREAT DAY FOR AVIATION CONCERNS WITH INCREASING WIND SHEAR
ASSOCIATED WITH RITA. MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
SPREAD NWD THROUGH THE CWFA TODAY. STRONGER BANDS OF RAIN WILL
PRODUCE IFR CONDITIONS AT TIMES. EXPECT MOST WINDS TO REMAIN OUT OF
090-130 DEGREES THROUGH MIDDAY AND BECOME MORE 130- 160 DEGREES
DURING THE AFTERNOON AND EVENING. ONLY IMPROVEMENTS TONIGHT WILL BE
IN THE KMEI AND KHBG SITES WHERE MVFR CEILINGS AND VFR VISIBILITIES
RETURN./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  76  82  72 / 100  80  90  80
MERIDIAN      83  74  84  69 /  90  70  90  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
     MSZ061.

     WIND ADVISORY UNTIL 8 PM SATURDAY FOR MSZ047-MSZ053-MSZ059-
     MSZ060-MSZ061-MSZ062.

     LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
     MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-
     MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ048-
     MSZ049-MSZ050-MSZ054-MSZ055-MSZ056-MSZ063-MSZ064-MSZ065-
     MSZ066-MSZ072-MSZ073-MSZ074.

LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     WIND ADVISORY UNTIL 8 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
     ARZ074-ARZ075.

&&
Hazardous weather outlook, Sep 24, 10:39 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1039 AM CDT SAT SEP 24 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251539-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1039 AM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS PRODUCING TORNADOES AND WIND GUSTS
TO 70 MPH WILL BE LIKELY TODAY ACROSS NORTHEAST LOUISIANA AND
CENTRAL AND SOUTHERN MISSISSIPPI...MAINLY WEST OF A LINE FROM
CANTON...TO RALEIGH...TO THE LAUREL/HATTIESBURG AREA. SEVERE
THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED ACROSS SOUTHEAST
ARKANSAS...NORTHERN AND EASTERN MISSISSIPPI.I

HURRICANE RITA WILL CONTINUE TO MOVE NORTHWARD ALONG THE SABINE
RIVER VALLEY TODAY. AS IT DOES...STRONG WIND SHEAR IN LOWER
LEVELS OF THE ATMOSPHERE TO THE NORTHEAST OF THE STORM WILL
SPREAD INTO EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI.
SEVERAL THUNDERSTORMS CONTAINING STRONG ROTATION HAVE BEEN
DEVELOPING ACROSS SOUTHERN MISSISSIPPI THIS MORNING...AND IN
ADDITION A STRONG LINE OF THUNDERSTORMS WAS DEVELOPING ACROSS
SOUTH CENTRAL LOUISIANA INTO THE NORTHERN GULF OF MEXICO. ALL OF
THIS ACTIVITY WILL MOVE NORTH INTO NORTHEAST LOUISIANA AND
CENTRAL AND SOUTHERN MISSISSIPPI THIS AFTERNOON.

DUE TO THE STRONG WIND SHEAR IN THE ATMOSPHERE...SOME OF THESE
STORMS WILL LIKELY PRODUCE TORNADOES AND WIND GUSTS TO 70 MPH.
TORNADOES ASSOCIATED WITH HURRICANES OF THE SIZE AND INTENSITY OF
RITA CAN BE STRONG...AND CONDITIONS APPEAR FAVORABLE FOR AT LEAST
A FEW STRONG TORNADOES TODAY ACROSS PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI.

THE THREAT OF SEVERE WEATHER WILL DIMINISH SOMEWHAT AFTER 9
PM...BUT A RISK OF ISOLATED TORNADOES WILL CONTINUE OVER THE
REGION...ESPECIALLY WEST OF THE INTERSTATE 55 CORRIDOR.

...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI. WITH PLENTY OF TROPICAL MOISTURE FLOWING
INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN
BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA. RAINFALL
TOTALS THROUGH SUNDAY MAY REACH 4 TO 8 INCHES WITH HIGHER AMOUNTS
POSSIBLE.

PERIODS OF HEAVY RAIN IN SHORT PERIODS OF TIME ALONG WITH SHOWERS
AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO RAPID
RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON
LOUISIANA TO BUDE MISSISSIPPI.

HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.

...NON PRECIPITATION...
WINDS WILL INCREASE TODAY FOR MUCH OF MISSISSIPPI...SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA. SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS UP TO 40 MPH CAN EXPECTED OVER A WIDE AREA WEST OF A
LAUREL TO WINONA LINE. AS HURRICANE RITA MOVES FARTHER
NORTH...STRONG WINDS WILL SPREAD NORTH AND EAST WITH SUSTAINED
WINDS OF NEAR 30 MPH...AND GUSTS UP TO AROUND 50 MPH OVER EAST
CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...ALONG AND SOUTHWEST
OF A BROOKHAVEN TO VICKSBURG TO BASTROP LINE.

WINDS HAVE ALREADY BEEN QUITE GUSTY OVER THE AREA THIS MORNING.
JACKSON HAS REPORTED A PEAK SUSTAINED WIND OF 26 MPH...WITH A
PEAK GUST OF 36 MPH...WHILE NATCHEZ-ADAMS CIVIL DEFENSE HAS
REPORTED A GUST TO 47 MPH. WINDS WILL PROBABLY INCREASE A BIT
MORE INTO THE EARLY AFTERNOON...BEFORE DIMINISHING SOMEWHAT THIS
EVENING AS RITA WEAKENS.

A COMBINATION OF WET GROUND OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI...AND DAMAGED TREES AND LIMBS FROM KATRINA
OVER CENTRAL AND SOUTHEAST MISSISSIPPI...WILL LIKELY LEAD TO
DOWNED TREES AND LIMBS FROM THESE WINDS.  SOME OF THESE LIMBS AND
TREES MAY COME DOWN ON POWERLINES...AND POWER OUTAGES HAVE
ALREADY BEEN REPORTED OVER PARTS OF THE AREA. BE ESPECIALLY ALERT
FOR DEAD LIMBS THAT COULD FALL IF YOU ARE VENTURING OUTDOORS
TODAY.

...FIRE DANGER...
AN ELEVATED FIRE DANGER DUE TO NUMEROUS DOWNED TREES AND LIMBS
CONTINUES TO EXIST ACCORDING TO THE MISSISSIPPI FORESTRY
COMMISSION...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI WHERE
NUMEROUS BURN BANS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...DAYS TWO AND THREE...SUNDAY AND MONDAY...
THE RISK OF SEVERE STORMS WILL CONTINUE INTO SUNDAY...AS SPIRAL
BANDS FROM RITA MOVE SLOWLY ACROSS THE FORECAST AREA. THE MAIN
RISK WILL CONTINUE TO BE FOR TORNADOES ASSOCIATED WITH THESE
BANDS. THE MAGNITUDE OF THE RISK ON SUNDAY WILL BE DEPENDENT UPON
HOW RAPIDLY RITA WEAKENS. AT THE PRESENT TIME...THE GREATEST RISK
LOOKS TO BE ALONG THE INTERSTATE 55 CORRIDOR AS STEADY RAINS
PERSIST TO THE WEST.
ISOLATED STORMS MAY PRODUCE DAMAGING WINDS IN EASTERN MISSISSIPPI
MAINLY DURING SUNDAY AFTERNOON AS LOW LEVEL WIND SHEAR INCREASES
DURING THE DAYTIME HEATING.

HEAVY RAINFALL WILL COVER MOST OF THE OUTLOOK AREA SUNDAY AND
PERSIST ALL THE WAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS
OF 6 TO 10 INCHES MAY BE COMMON OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI BY MONDAY MORNING.

...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO HANG AROUND THE
REGION THROUGH THE FIRST PART OF THE WORK WEEK...PRODUCING
INTERMITTENT AND OCCASIONALLY HEAVY RAIN OVER PORTIONS OF THE
FORECAST AREA. ADDITIONAL RAIN AMOUNTS DURING THIS TIME OF A FEW
INCHES ARE POSSIBLE IN ISOLATED SPOTS...WHICH COULD EXACERBATE
ANY MINOR FLOODING PROBLEMS WHICH MAY OCCUR OVER THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE
WEEKEND...ESPECIALLY FOR THE WESTERN AND SOUTHERN PORTIONS OF THE
OUTLOOK AREA. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 24, 4:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     CLINTON                 32.34N 90.33W
09/24/2005                   HINDS              MS   AMATEUR RADIO

            A FEW TREES AND POWERLINES DOWN AT MONROE AND SPROLES
            STREET.

&&

DB
Local storm report, Sep 24, 4:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     YAZOO CITY              32.86N 90.41W
09/24/2005                   YAZOO              MS   EMERGENCY MNGR

            A COUPLE OF TREES DOWN IN YAZOO CITY.

&&

DB
Local storm report, Sep 24, 4:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TORNADO          BELZONI                 33.18N 90.49W
09/24/2005                   HUMPHREYS          MS   LAW ENFORCEMENT

            *** 1 FATAL *** EXTENSIVE DAMAGE TO 2 SUBDIVISIONS IN
            BELZONI WITH NUMEROUS INJURIES ALSO.

&&

DB
Local storm report, Sep 24, 5:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TORNADO          1 E GREENVILLE          33.39N 91.03W
09/24/2005                   WASHINGTON         MS   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
            ROADS. 5 TRAILER HOUSE WERE DAMAGED...2 DESTROYED. 2
            HOUSES WERE DAMAGED OFF OF DODD RD.

&&

DB
Local storm report, Sep 24, 5:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          5 NE INVERNESS          33.41N 90.53W
09/24/2005                   SUNFLOWER          MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A TORNADO 5 NE OF INVERNESS ON
            HWY 3 CAUSING AGRICULTURAL DAMAGE

&&

DB
Local storm report, Sep 24, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          2 NNE CLEVELAND         33.77N 90.71W
09/24/2005                   BOLIVAR            MS   EMERGENCY MNGR

            TORNADO ON THE GROUND NORTH NORTHEAST OF CLEVELAND.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:31 AM CDTLake Wind AdvisoryJANAttala, Bolivar, Carroll, Copiah, Covington, Forrest and 22 more15 hr
Sep 24, 4:37 AM CDTTornado WarningJANFranklin, Lincoln31 min
Sep 24, 9:12 AM CDTTornado WarningJANFranklin, Jefferson, Lincoln18 min
Sep 24, 10:23 AM CDTTornado WarningJANClaiborne, Jefferson52 min
Sep 24, 10:42 AM CDTTornado WarningJANCopiah33 min
Sep 24, 10:47 AM CDTTornado WarningJANLawrence28 min
Sep 24, 10:52 AM CDTTornado WarningJANClaiborne, Warren23 min
Sep 24, 11:01 AM CDTTornado WarningJANCopiah, Lincoln29 min
Sep 24, 11:08 AM CDTTornado WarningJANClaiborne, Hinds, Warren37 min
Sep 24, 11:12 AM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson18 min
Sep 24, 11:31 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson29 min
Sep 24, 11:38 AM CDTTornado WarningJANIssaquena, Warren37 min
Sep 24, 11:49 AM CDTTornado WarningJANCovington26 min
Sep 24, 12:06 PM CDTTornado WarningJANIssaquena, Sharkey24 min
Sep 24, 12:07 PM CDTTornado WarningJANRankin23 min
Sep 24, 12:12 PM CDTTornado WarningJANSimpson, Smith48 min
Sep 24, 12:22 PM CDTTornado WarningJANMadison38 min
Sep 24, 12:25 PM CDTTornado WarningJANIssaquena35 min
Sep 24, 12:33 PM CDTTornado WarningJANHinds, Warren27 min
Sep 24, 12:55 PM CDTTornado WarningJANYazoo26 min
Sep 24, 1:01 PM CDTTornado WarningJANLeake, Madison29 min
Sep 24, 1:05 PM CDTTornado WarningJANScott40 min
Sep 24, 1:08 PM CDTTornado WarningJANCopiah, Hinds52 min
Sep 24, 1:10 PM CDTTornado WarningJANSharkey50 min
Sep 24, 1:35 PM CDTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo25 min
Sep 24, 1:38 PM CDTSevere Thunderstorm WarningJANKemper28 min
Sep 24, 1:40 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln65 min
Sep 24, 1:54 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston51 min
Sep 24, 2:02 PM CDTTornado WarningJANSharkey, Yazoo28 min
Sep 24, 2:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Sep 24, 2:05 PM CDTTornado WarningJANWashington25 min
Sep 24, 2:08 PM CDTTornado WarningJANLeake37 min
Sep 24, 2:13 PM CDTTornado WarningJANHinds47 min
Sep 24, 2:26 PM CDTTornado WarningJANAttala, Carroll, Holmes49 min
Sep 24, 2:29 PM CDTTornado WarningJANBolivar16 min
Sep 24, 2:32 PM CDTTornado WarningJANMadison, Yazoo43 min
Sep 24, 2:33 PM CDTTornado WarningJANAttala42 min
Sep 24, 2:35 PM CDTTornado WarningJANHumphreys, Sharkey, Washington25 min
Sep 24, 2:44 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson31 min
Sep 24, 2:46 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha44 min
Sep 24, 2:58 PM CDTTornado WarningJANBolivar, Sunflower, Washington47 min
Sep 24, 3:06 PM CDTSevere Thunderstorm WarningJANHinds, Rankin39 min
Sep 24, 3:14 PM CDTTornado WarningJANHumphreys, Yazoo46 min
Sep 24, 3:37 PM CDTSevere Thunderstorm WarningJANMadison23 min
Sep 24, 3:42 PM CDTSevere Thunderstorm WarningJANYazoo48 min
Sep 24, 3:43 PM CDTTornado WarningJANHinds, Madison, Rankin47 min
Sep 24, 3:49 PM CDTTornado WarningJANAdams, Franklin, Jefferson26 min
Sep 24, 3:50 PM CDTTornado WarningJANHumphreys, Yazoo25 min
Sep 24, 3:51 PM CDTTornado WarningJANSunflower39 min
Sep 24, 4:00 PM CDTFlash Flood WarningJANHinds, Rankin2 hr
Sep 24, 4:16 PM CDTTornado WarningJANHumphreys, Sunflower29 min
Sep 24, 4:19 PM CDTTornado WarningJANHolmes, Yazoo26 min
Sep 24, 4:23 PM CDTTornado WarningJANHolmes, Humphreys, Yazoo14 min
Sep 24, 4:32 PM CDTTornado WarningJANBolivar, Sunflower, Washington28 min
Sep 24, 4:45 PM CDTTornado WarningJANHumphreys, Leflore, Sunflower30 min
Sep 24, 4:48 PM CDTTornado WarningJANHolmes, Humphreys, Leflore, Yazoo27 min
Sep 24, 4:57 PM CDTTornado WarningJANHolmes, Yazoo33 min
Sep 24, 5:05 PM CDTTornado WarningJANMadison25 min
Sep 24, 5:07 PM CDTTornado WarningJANBolivar, Sunflower23 min
Sep 24, 5:16 PM CDTTornado WarningJANHolmes, Humphreys, Leflore, Sunflower29 min
Sep 24, 5:16 PM CDTTornado WarningJANRankin29 min
Sep 24, 5:18 PM CDTTornado WarningJANHolmes, Humphreys, Leflore27 min
Sep 24, 5:24 PM CDTTornado WarningJANIssaquena36 min
Sep 24, 5:28 PM CDTTornado WarningJANHolmes, Yazoo32 min
Sep 24, 5:30 PM CDTTornado WarningJANMadison45 min
Sep 24, 5:39 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson51 min
Sep 24, 5:47 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower28 min
Sep 24, 5:59 PM CDTTornado WarningJANRankin, Simpson, Smith46 min
Sep 24, 6:02 PM CDTTornado WarningJANHolmes, Yazoo28 min
Sep 24, 6:13 PM CDTTornado WarningJANRankin, Scott32 min
Sep 24, 6:15 PM CDTTornado WarningJANCarroll, Holmes, Leflore, Sunflower45 min
Sep 24, 6:35 PM CDTTornado WarningJANAttala, Holmes40 min
Sep 24, 6:42 PM CDTTornado WarningJANLeake, Madison48 min
Sep 24, 6:44 PM CDTTornado WarningJANScott20 min
Sep 24, 6:49 PM CDTTornado WarningJANIssaquena, Warren41 min
Sep 24, 6:55 PM CDTTornado WarningJANFranklin29 min

Nearby

Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.